Alert archive / Arkansas / Tornado Warnings in 2004
Tornado Warning 4, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 9, 2004, 9:15 PM CDT for Clark County, Pike County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2004, 9:15 PM CDT (02:15 UTC)
- Expired
- Apr 9, 2004, 10:05 PM CDT
- In force
- 50 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Clark County, AR, Pike County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 7:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
510
WFUS54 KLZK 100215
TORLIT
ARC019-109-100305-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
915 PM CDT FRI APR 9 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
CLARK COUNTY IN SOUTHWEST ARKANSAS
EASTERN PIKE COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 1005 PM CDT
* AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 5 MILES SOUTHWEST OF GLENWOOD...OR ABOUT 15 MILES NORTH OF
MURFREESBORO...MOVING SOUTHEAST AT 35 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
AMITY AROUND 925 PM CDT
ARKADELPHIA AROUND 1005 PM CDT
&&
THIS IS A DANGEROUS STORM SITUATION. IN ADDITION TO TORNADOES...THIS
STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL OR LARGER. GO TO AN
INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY
WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON MOBILE
HOMES NOW. MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3422 9374 3434 9367 3434 9351 3417 9305
3415 9292 3393 9307
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 9, 8:00 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 9, 8:00 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 800 PM CDT FRI APR 9 2004 .DISCUSSION... UPDATE TO CANCEL SEVERE THUNDERSTORM WATCH #59 AND REPLACE WITH SEVERE THUNDERSTORM WATCH #60. THUNDERSTORMS ARE DEVELOPING ALONG A SURFACE BOUNDARY THROUGH OKLAHOMA...TO NEAR FORT SMITH...AND SOUTHEAST TO JUST SOUTH OF LITTLE ROCK AND HELENA. STORMS LOOK TO CONTINUE FIRING ALONG AND SOUTH OF THIS BOUNDARY...WITH NEW WATCH BOX PLACED SOUTH OF THIS LINE. UPPER LEVEL ENERGY WILL CONTINUE THE CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE EVENING AND SATURDAY...WITH LOCALLY HEAVY RAIN ESPECIALLY SOUTH SATURDAY. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 58
Hazardous weather outlook, Apr 9, 5:25 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 525 PM CDT FRI APR 9 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 525 PM CDT FRI APR 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT AN UPPER LEVEL LOW WILL MOVE ACROSS NORTHERN ARKANSAS AND SOUTHERN MISSOURI THIS EVENING. ANOTHER UPPER LEVEL LOW WILL PASS OVER SOUTHERN ARKANSAS LATE TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE PREVALENT OVER NORTHERN...CENTRAL AND WESTERN ARKANSAS THIS EVENING...WITH SOME STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL. ISOLATED STRONG AND DAMAGING WINDS WILL ALSO BE POSSIBLE. AS THE SECOND UPPER LEVEL LOW PASSES OVER SOUTHERN ARKANSAS LATE TONIGHT...STRONG TO SEVERE THUNDERSTORMS MAY AGAIN BE POSSIBLE IN THAT AREA. AGAIN...THE PRIMARY THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW PRESSURE WILL REMAIN TO THE WEST OF THE AREA SATURDAY WITH A SOUTHERLY WIND FLOW CONTINUING. A SERIES OF WEAK UPPER LEVEL LOWS WILL AFFECT THE AREA ON SATURDAY WITH A CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BECOME SEVERE OVER EXTREME SOUTHERN ARKANSAS. SHOWER AND THUNDERSTORM ACTIVITY WILL BEGIN TO DECREASE SATURDAY NIGHT. A FEW SHOWERS WILL REMAIN OVER EASTERN AND SOUTHEASTERN ARKANSAS EARLY SUNDAY MORNING. COOLER AIR IS FORECAST TO OVERSPREAD ARKANSAS EARLY NEXT WEEK. THE NORTHERN AND WESTERN PARTS OF THE STATE COULD EXPERIENCE LOW TEMPERATURES IN THE LOWER AND MID 30S BOTH ON MONDAY AND TUESDAY MORNINGS. PERSONS WITH TENDER OUTDOOR VEGETATION SHOULD MONITOR LATER FORECASTS OVER THE WEEKEND FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT...AND POSSIBLY AGAIN ON SATURDAY. 22
In the hours before
Special weather statement, Apr 9, 7:44 PM CDT, 1 hour 31 minutes before
ARZ012-013-021>023-030>032-037>044-052>055-062-100100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 744 PM CDT FRI APR 9 2004 SEVERE THUNDERSTORM WATCH #59 THAT WAS IN EFFECT FOR...CLARK... DALLAS...SEARCY...PIKE...GRANT...HOT SPRING...POLK...MONTGOMERY... GARLAND...SALINE...PULASKI...SCOTT...PERRY...YELL...FAULKNER... LOGAN...NEWTON...CONWAY...POPE...JOHNSON AND VAN BUREN COUNTIES... HAS BEEN CANCELLED. SEVERE THUNDERSTORM WATCH #60 WILL REPLACE THIS WATCH FOR CLARK...DALLAS...GARLAND...GRANT...HOT SPRING...MONTGOMERY... PIKE...POLK...PULASKI AND SALINE COUNTIES. 58
Local storm report, Apr 9, 7:59 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
759 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL MENA 34.58N 94.24W
04/09/2004 1.75 INCH POLK AR LAW ENFORCEMENT
0757 PM HAIL POTTER 34.55N 94.33W
04/09/2004 1.75 INCH POLK AR LAW ENFORCEMENT
HAIL COVERED THE HIGHWAY.
&&
22Local storm report, Apr 9, 8:05 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
805 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 3 SE POTTER 34.55N 94.33W
04/09/2004 1.75 INCH POLK AR LAW ENFORCEMENT
&&
22Local storm report, Apr 9, 8:17 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
817 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND DMG 1 W ROCKY 34.58N 94.38W
04/09/2004 POLK AR COUNTY OFFICIAL
WOOD...TIN...STRYOFOAM AND OTHER DEBRIS IN THE ROAD AT
THE INTERSECTION OF COUNTY ROAD 47 AND STATE HIGHWAY 8.
&&
22Local storm report, Apr 9, 8:36 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
836 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 5 W PERRYVILLE 35.01N 92.89W
04/09/2004 PERRY AR AMATEUR RADIO
A TREE BLOWN DOWN ON STATE HIGHWAY 60.
&&
22Local storm report, Apr 9, 8:54 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
854 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 10 S PINE RIDGE 34.44N 93.88W
04/09/2004 0.75 INCH MONTGOMERY AR LAW ENFORCEMENT
HAIL COVERING THE GROUND ON STATE HIGHWAY 8.
&&
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:27 PM CDT | Tornado Warning | LZK | Polk | 48 min |
| Apr 9, 7:40 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 35 min |
| Apr 9, 8:16 PM CDT | Tornado Warning | LZK | Polk | 29 min |
| Apr 9, 8:30 PM CDT | Tornado Warning | LZK | Montgomery, Pike | 45 min |
| Apr 9, 8:32 PM CDT | Severe Thunderstorm Warning | LZK | Perry, Saline | 58 min |
| Apr 9, 9:17 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 58 min |
| Apr 9, 9:30 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Saline | 45 min |
| Apr 9, 9:43 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 47 min |
| Apr 9, 10:03 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 57 min |
| Apr 9, 10:07 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 28 min |
| Apr 9, 10:15 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 50 min |
| Apr 10, 10:44 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas | 61 min |
| Apr 10, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 49 min |
| Apr 10, 6:53 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 27 min |
Nearby
Tornado Warnings in Arkansas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.